Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Was on rexipra and respidon. Stopped dosage. What are the signs of correction insignificant?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
My wife is 27 years old and was on rexipra 10 mg and Respidon 2mg for one and half years. The tablets are stoped from last 1 month without consultation of doctor and the signs of correction are not significant. what do you advise on this ?
Posted Tue, 22 May 2012 in Depression
Answered by Dr. Shainaz Arif Kaware 48 minutes later
Thanks for your query.
Your wife was on medicines for severe depressive disorders.
Rexipra is Escitalopram and is a SSRI(selective serotonin reuptake inhibitor) and used to treat major depressive disorders and panic attacks.
Respidon is resperidone which is again a medicine used in cases of severe depression,schizophrenia,bipolar disorders etc.
These medicines are to be taken under strict supervision of a Psychiatrist (specialist) and should never be discontinued abruptly.
The problem in stopping these medicines is that in most cases the depression is worsened.
Rexipra(Escitalopram) stopping can be seen as worsening of symptoms like: mood or behavior changes,increased anxiety, panic attacks,loss of sleep, irritability,restlessness,have suicidal thoughts.
Similarly stopping of Respidon also causes loss of sleep,muscle stiffness,uncontrolled movements ,siezures,fainting and increased symptoms of the illness.
My advice will be if you are seeing any worsening of symptoms or your wife has any of the listed symptoms then you should consult her Psychiatrist immediately.
Your wife will need help of medicines and the stoppage of medicines should be done as and only when her doctor suggests you to do so.
Simultaenuously she will need counselling and moral support from your side to recover faster.
I hope this answer is helpful to you.
In case of any queries you can write back and I shall help you.
Please accept this answer if you have no further queries.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor